Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 30, 2012Forsyth County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 30, 2012, 9:24 PM EDT for Forsyth County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2012, 9:24 PM EDT (01:24 UTC)
Expired
Mar 30, 2012, 10:00 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 93 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WWUS82 KFFC 310124
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT FRI MAR 30 2012

GAZ022-033-034-045-310200-
924 PM EDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 1000 PM
EDT...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUNWOODY...MOVING NORTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 1000 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORCROSS...
MECHANICSVILLE...DORAVILLE...CHAMBLEE...DUNWOODY...SANDY SPRINGS...
ROSWELL...BERKELEY LAKE...ALPHARETTA...JOHNS CREEK...MILTON...
BROOKWOOD...BUFORD DAM-LAKE LANIER PARKS...DREW AND DUCKTOWN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3424 8395 3419 8399 3418 8406 3417 8406
      3414 8401 3386 8428 3394 8442 3398 8437
      3401 8440 3404 8440 3419 8429 3419 8426
      3422 8426 3434 8417 3433 8411
TIME...MOT...LOC 0124Z 215DEG 32KT 3399 8430

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 30, 7:45 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 30, 7:45 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
745 PM EDT FRI MAR 30 2012

.SHORT TERM /TONIGHT THROUGH SUNDAY/...
CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS MOVING
IN FROM ALABAMA AT THE MOMENT. THESE SHOWERS ARE ASSOCIATED WITH A
DECENT SHORT WAVE ROTATING AROUND THE NORTHERN SIDE OF A WEAKENING
HIGH PRESSURE RIDGE OVER THE REGION. THIS WAVE WILL CONTINUE TO
BRING SHRA/TSRA TO THE STATE OVER NIGHT AND INTO SAT MORNING. THE
MODELS ARE IN GOOD AGREEMENT IN THE SHORT TERM SHOWING THIS WAVE
EAST OF THE AREA BY 18Z SAT. WILL CONTINUE PREVIOUS FORECAST TREND
WITH GOOD CHANCE TO LIKELY POPS FOR MUCH OF THE AREA BY THIS
AFTERNOON...AND CONTINUING THROUGH THE EVENING. PRECIPITATION SHOULD
BEGIN TO TAPER OFF SOME FROM THE NORTHWEST AFTER MIDNIGHT AND WILL
SHOW HIGHEST POPS OVER THE SOUTHEAST DURING THAT TIME. DRIER AIR
BEGINS MOVING INTO THE AREA FROM THE NW SAT AFTERNOON CONTINUING
THROUGH SUNDAY. THERE STILL SEEMS TO BE A WEAK SURFACE BOUNDARY THAT
REMAINS ACROSS CENTRAL GA BUT THERE IS VERY LITTLE MOISTURE FOR IT
TO WORK WITH. INSTABILITIES STAY UP THROUGH THE WEEKEND WITH MUCAPES
GETTING UP TO 1500J/KG SAT AFTERNOON AND NEAR 800-1000J/KG SUN. HAVE
KEPT FORECAST DRY FOR SATURDAY NIGHT AND SUNDAY FOR NOW...AS THERE
WILL BE LITTLE MOISTURE TO WORK WITH BUT WOULD NOT BE SURPRISED TO
SEE AN ISOLATED SHOWERS OR TWO POP UP.

TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL...PERHAPS FLIRTING
WITH RECORD LEVELS BY SUNDAY AS RIDGING BEGINS TO BUILD INTO THE
AREA AGAIN. THE EXCEPTION WOULD BE SATURDAY NIGHT LOWS WHICH MIGHT
BE LOWER THAN WE HAVE SEEN LATELY DUE TO DRIER AIR MOVING IN AS
THE FRONT PUSHES THROUGH. SEE BELOW FOR RECORD VALUES.

01

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SIGNIFICANT DIFFERENCES CONTINUE BETWEEN BOTH THE ECMWF AND GFS.
THEY BOTH HAVE A SIMILAR IDEA BUT DIFFERENT TIMING AND LOCATIONS
OF FEATURES...ESPECIALLY WITH RESPECT TO THE SYSTEM APPROACHING
THE SOUTHEAST BY MIDWEEK. WITH SUCH LOW CONFIDENCE...HAVE MADE NO
CHANGES TO THE EXTENDED AT THIS TIME.

TDP

PREV DISCUSSION... /ISSUED 409 AM EDT FRI MAR 30 2012/
DRAMATIC DIFFERENCES IN LONG-TERM MODELS THIS MORNING...WITH 12Z
ECMWF BEING THE PRINCIPLE OUTLIER.  ALL MODELS START SUNDAY WITH
REASONABLE AGREEMENT /A WEAK EAST COAST TROF WITH RIDGING IN THE
CENTRAL U.S. IN ADVANCE OF DEVELOPING WEST COAST TROF/...BUT DIVERGE
RADICALLY BY TUESDAY WITH ECMWF QUICKLY PUSHING SHORT WAVE INTO THE
GREAT LAKES WHILE OTHER MODELS CUT OFF AND DRAG A SLOWER LOW ACROSS
THE SOUTHERN PLAINS.  00Z ECMWF RUN IS NOW COMING MORE IN LINE WITH
OTHER MODELS...SO CONFIDENCE IN THE SLOWER SOLUTIONS IS GROWING.
ALTHOUGH GFS ENSEMBLE HAS HIGH INTER-RUN VARIABILITY /PER ENSEMBLE
STANDARD DEVIATION ANALYSIS/...UKMET AND GEMGLB ARE REASONABLY
SIMILAR TO OVERALL GFS ENSEMBLE SOLUTION. WILL...THEREFORE...ALIGN
GRIDS TO MAV/MEX SOLUTION...WITH EMPHASIS ON FRONTAL SYSTEM MOVING
SLOWLY TOWARD GEORGIA AROUND MIDWEEK AND CONTINUED MILD /ABOVE
NORMAL/ TEMPERATURES. PRECIP CHANCES WILL SLOWLY INCREASE THROUGH
THE PERIOD...WITH BEST CHANCES AROUND WED. DIURNAL CONVECTION WILL
BE PRIMARY MODE PRIOR TO WED.

27

&&

.CLIMATE...

RECORDS FOR 04-01

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      87 1974     47 1965     62 1938     28 1987
                            1931
   KATL      85 1940     43 1931     65 1927     27 1987
   KCSG      88 1974     58 1950     65 1988     30 1987
   KMCN      88 1927     50 1931     66 1927     29 1987

RECORDS FOR 04-02

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      89 1940     46 1915     63 1908     28 1924
   KATL      88 1940     42 1915     63 1979     25 1881
                                        1905
   KCSG      86 1999     54 1993     67 2000     34 1992
                1978                                1961
   KMCN      88 1940     48 1915     63 2000     32 1992
                1935

RECORDS FOR 04-03

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      88 1934     47 1987     62 2007     26 1992
                                        1974
   KATL      86 1946     39 1987     65 1974     29 1992
                1945
   KCSG      88 1999     52 1987     70 1977     32 1962
                1957
   KMCN      89 1957     51 1901     69 1977     31 1993
                                                    1992
                                                    1971

&&

.AVIATION...
00Z UPDATE...
RAIN AND ISOLATED THUNDERSTORMS SHOULD CONTINUE OVER THE TAF SITES
THROUGH 06Z...THEN BEGIN TO TAPER OFF. DIFFICULT TO KNOW WHEN A
THUNDERSTORM WILL MOVE ACROSS ANY ONE TAF SITE. WINDS WILL STAY OUT
OF THE SOUTHWEST THROUGH THE PERIOD IN THE 5-10KT RANGE. WINDS WILL
PICK UP AFTER 15-16Z SAT WITH GUSTS EXPECTED IN THE 14-18KT RANGE.
CEILINGS WILL CONTINUE TO COME DOWN VFR TO MVFR THROUGH 08Z SAT.
WILL SEE SOME IFR CEILINGS BETWEEN 08Z-14Z SAT THEN BECOMING VFR BY
16-18Z.

//ATL CONFIDENCE...00Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  81  53  84 /  60  30  10  10
ATLANTA         60  79  58  82 /  60  20  10  10
BLAIRSVILLE     56  73  50  77 /  60  20  10   5
CARTERSVILLE    56  79  49  82 /  60  20  10  10
COLUMBUS        63  78  59  85 /  60  40  10  20
GAINESVILLE     59  79  55  82 /  60  20  10   5
MACON           62  79  55  86 /  60  50  10  20
ROME            58  79  51  83 /  60  20  10  10
PEACHTREE CITY  57  79  50  84 /  60  30  10  10
VIDALIA         63  79  61  86 /  60  60  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 30, 11:00 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT FRI MAR 30 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-310845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A FEW THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
MOST OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK UPPER-LEVEL SYSTEM IS SLOWLY TREKKING ALONG THE CENTRAL
GULF COAST AND A WEAK RIDGE OF HIGH PRESSURE LINGERS ACROSS THE
SOUTHEAST U.S. A WEAK STATIONARY BOUNDARY PERSISTS ACROSS THE
CAROLINAS AND WESTWARD INTO TENNESSEE.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS TODAY WILL BE OCCASIONAL
LIGHTNING AND HEAVY RAIN...MAINLY BETWEEN 2 PM AND MIDNIGHT.

.DISCUSSION...
A SLOWLY-FILLING...EASTWARD-MOVING LOW PRESSURE SYSTEM WILL BRING
INCREASED MOISTURE AND INSTABILITY INTO THE STATE TODAY.  DUE TO
THE LACK OF SIGNIFICANT INSTABILITY AND A WEAK WIND PROFILE...
HOWEVER...ANY THUNDERSTORMS THAT FORM WILL REMAIN WELL BELOW SEVERE
LIMITS. MOST OF THE PRECIPITATION FOR THE DAY WILL BE IN THE FORM OF
RAINSHOWERS...WITH A FEW THUNDERSTORMS EMBEDDED IN THE RAIN SHIELD.
WHILE SOME THUNDERSTORMS MAY CONTINUE OVERNIGHT...MOST OF THE
ACTIVITY WILL OCCUR BETWEEN 2 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Mar 30, 4:30 PM EDT, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT FRI MAR 30 2012

GAZ012-020-302100-
430 PM EDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARTOW AND GORDON COUNTIES UNTIL 500 PM EDT...

AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FOLSOM...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 35 MPH AND SMALL HAIL ARE POSSIBLE AS THIS STORM MOVES
ACROSS NORTH BARTOW AND SOUTHEAST GORDON COUNTIES THROUGH 500 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
ADAIRSVILLE...FOLSOM...SONORAVILLE...PINE LOG... FUNKHOUSER...
FAIRMOUNT AND RANGER.

&&

LAT...LON 3446 8465 3446 8464 3445 8465 3436 8466
      3435 8464 3435 8466 3432 8466 3426 8496
      3437 8500 3454 8465
TIME...MOT...LOC 2029Z 244DEG 17KT 3434 8486
Special weather statement, Mar 30, 4:41 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT FRI MAR 30 2012

GAZ069-079>081-302130-
441 PM EDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN TALBOT...UPSON...TAYLOR AND CRAWFORD COUNTIES UNTIL 530 PM EDT...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESLEY CHURCH...AND MOVING NORTHEAST AT 30
MPH.

WIND GUSTS OF 35 MPH AND SMALL HAIL ARE POSSIBLE AS THIS STORM MOVES
ACROSS PARTS OF TALBOT...UPSON...TAYLOR AND CRAWFORD COUNTIES
THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WESLEY CHURCH...HOWARD...PRATTSBURG...CARSONVILLE...FICKLING
MILL...SALEM...LOGTOWN...HORNS...KNOXVILLE...ROBERTA...MUSELLA AND
MUSELLA.

&&

LAT...LON 3257 8440 3271 8446 3288 8420 3286 8412
      3285 8412 3285 8406 3283 8396 3262 8400
TIME...MOT...LOC 2040Z 243DEG 24KT 3269 8430
Special weather statement, Mar 30, 9:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT FRI MAR 30 2012

GAZ022-033-034-045-310200-
924 PM EDT FRI MAR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES UNTIL 1000 PM
EDT...

AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DUNWOODY...MOVING NORTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB...FORSYTH...GWINNETT AND FULTON COUNTIES THROUGH 1000 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NORCROSS...
MECHANICSVILLE...DORAVILLE...CHAMBLEE...DUNWOODY...SANDY SPRINGS...
ROSWELL...BERKELEY LAKE...ALPHARETTA...JOHNS CREEK...MILTON...
BROOKWOOD...BUFORD DAM-LAKE LANIER PARKS...DREW AND DUCKTOWN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3424 8395 3419 8399 3418 8406 3417 8406
      3414 8401 3386 8428 3394 8442 3398 8437
      3401 8440 3404 8440 3419 8429 3419 8426
      3422 8426 3434 8417 3433 8411
TIME...MOT...LOC 0124Z 215DEG 32KT 3399 8430

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:49 AM EDTSpecial Weather StatementFFCChattahoochee26 min
Mar 31, 7:51 AM EDTSpecial Weather StatementFFCChattahoochee24 min
Mar 31, 4:47 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield28 min
Mar 31, 5:14 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield31 min
Mar 31, 5:44 PM EDTSevere Thunderstorm WarningFFCCatoosa, Whitfield46 min
Mar 31, 5:48 PM EDTSpecial Weather StatementFFCFloyd27 min
Mar 31, 6:12 PM EDTSevere Thunderstorm WarningFFCGordon, Murray37 min
Mar 31, 6:27 PM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield48 min
Mar 31, 6:56 PM EDTSevere Thunderstorm WarningFFCBartow49 min
Mar 31, 7:02 PM EDTSpecial Weather StatementFFCHall28 min
Mar 31, 7:26 PM EDTSpecial Weather StatementFFCHall34 min
Mar 31, 7:31 PM EDTSpecial Weather StatementFFCWhitfield29 min
Mar 31, 7:46 PM EDTSpecial Weather StatementFFCCherokee29 min
Mar 31, 7:54 PM EDTSpecial Weather StatementFFCJackson36 min
Mar 31, 7:56 PM EDTSpecial Weather StatementFFCGordon34 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.